Alert archive / Utah / Special Weather Statements in 2020
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Jul 27, 2020, 7:21 PM MDT for Cache County, Utah. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2020, 7:21 PM MDT (01:21 UTC)
- Expired
- Jul 27, 2020, 8:30 PM MDT
- In force
- 69 min
- Issued by
- NWS Salt Lake City, UT
County Cache County, UT
The radar
The Salt Lake City radar (KMTX), 42 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 3644 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346 WWUS85 KSLC 280121 SPSSLC Special Weather Statement National Weather Service Salt Lake City UT 721 PM MDT Mon Jul 27 2020 UTZ001-002-005-007-280230- Cache Valley/Utah Portion UT-Wasatch Mountains I-80 North UT- Great Salt Lake Desert and Mountains UT-Northern Wasatch Front UT- 721 PM MDT Mon Jul 27 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WEBER...NORTHWESTERN CACHE AND NORTHEASTERN BOX ELDER COUNTIES UNTIL 830 PM MDT... At 718 PM MDT, National Weather Service Doppler radar indicated strong outflow winds from earlier thunderstorms will expand north along the I-15 and I-84 corridors from the Ogden area north to the Idaho border. Wind gusts of 40 to 55 mph will be possible. Locations impacted include... Brigham City, Tremonton, Cache, North Ogden, Perry, Wellsville, Willard, Bear River City, Mantua, Corinne, Clarkston, Plymouth, Howell, South Willard, Riverside, Peter, Pleasant View, Farr West, Harrisville and Plain City. This includes the following highways... Interstate 15 between mile markers 349 and 400. Interstate 84 between mile markers 24 and 42. Strong winds with these storms may occur well ahead of any rain or lightning. Do not wait for the sound of thunder before taking cover. SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from windows. LAT...LON 4131 11191 4126 11249 4200 11243 4199 11206 TIME...MOT...LOC 0118Z 165DEG 23KT 4140 11201 $$ Conger
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:23 PM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 27, 3:23 PM MDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 323 PM MDT Mon Jul 27 2020 .SYNOPSIS...An upper level trough will move northeast across central and northern Utah. In the wake of this feature, a ridge will build in over the region through the remainder of the week. && .SHORT TERM (Through 12Z Thursday)...An upper level trough entering southwest Utah will move northeast across Utah tonight. Showers and thunderstorms have developed in advance of this trough and will continue to become more widespread this afternoon across central Utah under the upper level divergence being generated by this increasingly negatively tilted trough. This trough will bring numerous showers and thunderstorms into northern Utah overnight, although thunderstorms are expected to diminish later on in the night. Thunderstorms and showers will be ending in the extreme southwest portion of Utah late this afternoon in the wake of the trough passage. Farther east and north over the southern mountains and Lake Powell region will see some showers and thunderstorms into this evening but will be ending by midnight from a Richfield to Page AZ line and southwestward. The 500mb thermal trough will move across northern Utah Tuesday afternoon and evening hours so have held unto PoPs from about SLC to Price northeastward due to slow drying trend at the surface. Also, along the Idaho border there will some dynamics remaining so PoPs remain rather high there as well. The south will be under the influence of the ridge beginning to build in so dry conditions will be on tap. The ridge builds in Tuesday night over the rest of the CWA and dry conditions are forecast for the remainder of the short term period. With dry and clear skies expected Tuesday night and Wednesday night, have lowered min temperatures, especially over the southwest. .LONG TERM (After 12Z Thursday)...Hot and dry remains the message for the long-term forecast. Various ensemble guidance agrees on upper level high pressure dominating the Great Basin through the period, keeping monsoonal moisture to the south. The ridge gets dampened slightly Sunday and Monday as a trough rides over the top of it in western Canada and the northern Rockies. Main impact of this latter feature would be to lower temperatures by a couple of degrees across Utah and southwest Wyoming for the first part of next week, but it is mostly a non-factor in our weather. Afternoon high temperatures will rise to roughly 3-5 degrees above normal by Friday and Saturday, nearing triple digits in the Salt Lake Valley and 110-112 in the deserts of the south. && .FIRE WEATHER...An upper level trough will move northeast across the state this afternoon through tonight. Widespread showers and thunderstorms over central Utah is expected to expand to numerous showers and thunderstorms this evening over northern Utah. Expect about 10-20 percent of central and northern Utah to receive wetting rains. Areas that do not receive the wetting rain will see a good RH recovery tonight and again Tuesday night. A ridge will build into southern Utah late tonight and across the rest of the area Tuesday night. Hot and dry conditions are expected the reminder of this week under the ridge. && .AVIATION...Light northwest wind will shift to southerly around 00Z- 02Z at the KSLC terminal with approaching showers and thunderstorms. Gusty and erratic winds can be expected near storms mainly between 00Z-06Z, but isolated thunderstorms could linger beyond. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM...Struthwolf LONG TERM...Billingsley FIRE WEATHER...Struthwolf AVIATION...Billingsley For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 27, 3:30 PM MDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 330 PM MDT Mon Jul 27 2020 UTZ001>016-019>021-517-518-WYZ021-282300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 330 PM MDT Mon Jul 27 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...This Afternoon and Tonight A weather system will bring showers and thunderstorms to the central and northern areas this afternoon and tonight. Lightning, strong gusty winds, and locally heavy rain will be associated with these storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms will remain possible Tuesday across northern Utah and southwest Wyoming. Otherwise high pressure will bring hot and dry conditions to the outlook area through the remainder of the week and into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Local storm report, Jul 27, 5:39 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
539 PM MDT MON JUL 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HEAVY RAIN PANGUITCH 37.82N 112.44W
07/27/2020 M1.03 INCH GARFIELD UT TRAINED SPOTTER
RAINFALL TOTAL BETWEEN 216 AND 330 PM MDT. THE HEAVIEST
RAINS OCCURRED BETWEEN 216 AND 230 PM WITH 0.78 INCHES.
HAIL UP TO 1/2 INCH DIAMETER BETWEEN 216 AND 226 PM. THIS
IS AN UPDATE TO AND EARLIER REPORT.
&&
MCONGERSpecial weather statement, Jul 27, 6:06 PM MDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 606 PM MDT Mon Jul 27 2020 UTZ002-003-005-280100- Great Salt Lake Desert and Mountains UT-Northern Wasatch Front UT- Salt Lake and Tooele Valleys UT- 606 PM MDT Mon Jul 27 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBER...SOUTHEASTERN BOX ELDER...NORTHERN SALT LAKE...WESTERN DAVIS AND NORTHEASTERN TOOELE COUNTIES UNTIL 700 PM MDT... At 605 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm near Grantsville...moving north at 25 mph. Wind gusts of 40 to 55 mph will be possible. Locations impacted include... Hooper, Great Salt Lake South of the Causeway, Utah Test and Training Range North, Great Salt Lake North of the Causeway, Hat Island, Lakeside, Gunnison Island and Antelope Island State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 4084 11209 4086 11333 4157 11342 4162 11223 TIME...MOT...LOC 0005Z 165DEG 23KT 4059 11254 conger
Local storm report, Jul 27, 6:15 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
615 PM MDT MON JUL 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 21 SW DUGWAY 40.05N 113.05W
07/27/2020 M66.00 MPH TOOELE UT MESONET
TARGET S MESONET SITE
0600 PM TSTM WND GST 10 NNW GRANTSVILLE 40.72N 112.56W
07/27/2020 M65.00 MPH TOOELE UT MESONET
I-80 AT MP 81 DOLOMITE
0600 PM TSTM WND GST 9 NNW GRANTSVILLE 40.70N 112.53W
07/27/2020 M59.00 MPH TOOELE UT MESONET
FLUX MESONET SITE
&&
LCLocal storm report, Jul 27, 6:17 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
617 PM MDT MON JUL 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM NON-TSTM WND GST 10 ESE DELLE 40.73N 112.60W
07/27/2020 M58 MPH TOOELE UT MESONET
I-80 AT MP 79 TIMPIE
&&
LCLocal storm report, Jul 27, 7:14 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
714 PM MDT MON JUL 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM NON-TSTM WND GST 10 WNW WEST VALLEY CITY 40.74N 112.20W
07/27/2020 M60.00 MPH SALT LAKE UT MESONET
BEACH MESONET SITE
0635 PM FLASH FLOOD 2 ESE FRUITA 38.27N 111.22W
07/27/2020 WAYNE UT DEPT OF HIGHWAYS
STATE ROUTE 24 CLOSED AT MP 82 DUE TO FLOODING.
0645 PM TSTM WND GST 11 W HOOPER 41.15N 112.33W
07/27/2020 M67.00 MPH WEBER UT MESONET
FREMONT ISLAND MESONET SITE
&&
LCSpecial weather statement, Jul 27, 7:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 721 PM MDT Mon Jul 27 2020 UTZ001-002-005-007-280230- Cache Valley/Utah Portion UT-Wasatch Mountains I-80 North UT- Great Salt Lake Desert and Mountains UT-Northern Wasatch Front UT- 721 PM MDT Mon Jul 27 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WEBER...NORTHWESTERN CACHE AND NORTHEASTERN BOX ELDER COUNTIES UNTIL 830 PM MDT... At 718 PM MDT, National Weather Service Doppler radar indicated strong outflow winds from earlier thunderstorms will expand north along the I-15 and I-84 corridors from the Ogden area north to the Idaho border. Wind gusts of 40 to 55 mph will be possible. Locations impacted include... Brigham City, Tremonton, Cache, North Ogden, Perry, Wellsville, Willard, Bear River City, Mantua, Corinne, Clarkston, Plymouth, Howell, South Willard, Riverside, Peter, Pleasant View, Farr West, Harrisville and Plain City. This includes the following highways... Interstate 15 between mile markers 349 and 400. Interstate 84 between mile markers 24 and 42. Strong winds with these storms may occur well ahead of any rain or lightning. Do not wait for the sound of thunder before taking cover. SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from windows. LAT...LON 4131 11191 4126 11249 4200 11243 4199 11206 TIME...MOT...LOC 0118Z 165DEG 23KT 4140 11201 Conger
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:06 PM MDT | Special Weather Statement | SLC | Davis | 54 min |
| Jul 27, 7:24 PM MDT | Special Weather Statement | SLC | Cache | 36 min |
| Jul 27, 8:23 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 37 min |
| Jul 28, 2:00 PM MDT | Special Weather Statement | SLC | Cache | 60 min |
| Jul 28, 2:58 PM MDT | Red Flag Warning | SLC | Duchesne | 31 hr |
| Jul 28, 3:02 PM MDT | Excessive Heat Warning | SLC | 6 days | |
| Jul 28, 3:02 PM MDT | Special Weather Statement | SLC | Cache | 58 min |
| Jul 28, 3:25 PM MDT | Special Weather Statement | SLC | Cache, Rich, Weber | 50 min |
| Jul 28, 3:36 PM MDT | Areal Flood Advisory | SLC | Cache | 3 hr |
| Jul 28, 4:04 PM MDT | Special Weather Statement | SLC | Rich | 26 min |
Nearby
Special Weather Statements in Utah, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.